Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Reno, NV
NWS Reno, NV issued this fire weather watch at Aug 15, 2021, 1:13 PM PDT for 4 counties in California; 7 counties in Nevada. It took effect at Aug 17, 2021, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 15, 2021, 1:13 PM PDT (20:13 UTC)
- In effect from
- Aug 17, 2021, 2:00 PM PDT
- Expired
- Aug 16, 2021, 1:08 PM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 18 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS85 KREV 152013 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 113 PM PDT Sun Aug 15 2021 CAZ270-271-278-NVZ420-421-423-429-458-162300- /O.NEW.KREV.FW.A.0013.210817T2100Z-210818T0600Z/ Surprise Valley California- Western Lassen, Eastern Plumas, and Eastern Sierra Counties- Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 113 PM PDT Sun Aug 15 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND WESTERN NEVADA... The National Weather Service in Reno has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen, Eastern Plumas, and Eastern Sierra Counties, Fire Zone 278 Eastern Lassen County, Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Zone 423 West Humboldt Basin in Pershing County, Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Zone 458 Northern Washoe County. * Winds...Southwest 15 to 20 mph with gusts to around 35 mph. Higher gusts possible in wind prone areas and along exposed terrain. * Humidity...Minimum values 5 to 15 percent. * Duration...3 to 6 hours for most locations. Up to 8 hours for exposed midslopes and ridges. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
1 follow-up statement
446 WWUS85 KREV 162008 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 108 PM PDT Mon Aug 16 2021 CAZ270-278-NVZ420-421-423-429-458-172015- /O.UPG.KREV.FW.A.0013.210817T2100Z-210818T0600Z/ /O.NEW.KREV.FW.W.0014.210817T1800Z-210818T0600Z/ Surprise Valley California-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 108 PM PDT Mon Aug 16 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA SIERRA FRONT AND EASTERN SIERRA... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 11 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * CHANGES...Upgraded to Red Flag Warning. * Affected Area...Fire Zone 270 Surprise Valley California, Fire Zone 278 Eastern Lassen County, Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Zone 423 West Humboldt Basin in Pershing County, Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Zone 458 Northern Washoe County. * Winds...Southwest 15 to 25 mph with gusts to around 40 mph. Higher gusts possible in wind prone areas and along exposed terrain. * Humidity...Minimum values 5 to 15 percent. * Duration...3 to 7 hours for most locations. Up to 10 hours for exposed midslopes and ridges. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ271-172015- /O.UPG.KREV.FW.A.0013.210817T2100Z-210818T0600Z/ /O.NEW.KREV.FW.W.0014.210817T1800Z-210818T0600Z/ Western Lassen, Eastern Plumas, and Eastern Sierra Counties- 108 PM PDT Mon Aug 16 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTHEASTERN SIERRA... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 11 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * CHANGES...Upgrade to Red Flag Warning. * Affected Area...Fire Zone 271 Western Lassen, Eastern Plumas and and Eastern Sierra Counties. * Winds...Southwest 15 to 25 mph with gusts to around 40 mph. Higher gusts possible in wind prone areas and along exposed terrain. * Humidity...Minimum values 15 to 20 percent. * Duration...3 to 6 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ274-172015- /O.NEW.KREV.FW.W.0014.210817T1800Z-210818T0600Z/ Southern Mono County- 108 PM PDT Mon Aug 16 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN MONO COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 11 PM PDT Tuesday. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest 15 to 25 mph with gusts to around 40 mph. Higher gusts possible in wind prone areas and along exposed terrain. * Humidity...Minimum values 5 to 15 percent. * Duration...3 to 7 hours for most locations. Up to 10 hours for exposed midslopes and ridges. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ272-172015- /O.NEW.KREV.FW.W.0014.210817T1800Z-210818T0600Z/ Greater Lake Tahoe and Truckee Area- 108 PM PDT Mon Aug 16 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR GREATER LAKE TAHOE AND TRUCKEE AREA... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 11 PM PDT Tuesday. * Affected Area...Fire Zone 272 Greater Lake Tahoe and Truckee Area. * Winds...Southwest 15 to 25 mph with gusts to around 40 mph. Higher gusts possible in wind prone areas and along exposed terrain. * Humidity...Minimum values 15 to 20 percent. * Duration...3 to 6 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Aug 15, 2:08 AM PDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 15, 2:08 AM PDT, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service Reno NV
208 AM PDT Sun Aug 15 2021
.SYNOPSIS...
Hot through Monday with moderate to high risk of heat health
impacts for sensitive populations as well as for those planning
outside activities for extended periods of time. A few afternoon
showers and thunderstorms are possible today and Monday. Another
round of smoke is expected to push across the region later this
afternoon with air quality tonight and Monday morning. Increased
afternoon breezes are forecast for Monday and Tuesday with cooler
conditions for mid-week.
&&
.SHORT TERM...
Extended the Heat Advisory for the western NV valleys into Monday.
Guidance has trended a bit hotter than yesterday with another day
of 100-107 degrees highs. Smoke and haze will linger about the
region until Monday-Tuesday when increasing winds improve smoke
dispersion from the Dixie Fire. Downside would be the potential
for increased fire activity.
Thunderstorm chances of 10-20% remain along the Sierra northward
into Lassen County, and into far western NV today. Instability is
rather weak, but PW values are still in the 0.60-0.70 inch range
and plenty of surface heating should be enough to get a few
storms to develop. Main threats are strong outflow winds and dry
lightning strikes. Increasing southwest flow for Monday will
stabilize most areas north of highway 50, with thunderstorm
chances lingering for Mono-Mineral counties.
Winds Tuesday could get gusty at times which will increase fire
danger. Remember to be fire aware. Those heading out to area lakes
will also want to be cautious Tuesday. Gusty winds should kick in
by midday, and lead to some choppy waters. Brong
.LONG TERM...
A low-pressure trough over the Intermountain West continues to move
eastward on Wednesday, and then the weather pattern for the rest of
the week features a fairly weak and dry southwest to west flow
aloft. At the surface, light northwest to north flow is likely over
eastern CA/western NV through the work week, with westerly
(Zephyr) breezes possibly returning Saturday afternoon/evening.
Afternoon temperatures will be cooler Wednesday and Thursday, with
highs mainly in the lower 90s for lower elevations and lower-mid 80s
near the Sierra. A slow warming trend is then expected for Friday
and Saturday. Haze and smoke is likely to persist from northern CA
and Oregon wildfires, especially the Dixie Fire, but the extent and
density is highly uncertain this far out. JCM
&&
.AVIATION...
Widespread smoke and haze will continue to be the primary
contributors to lower VIS/CIG across the region. Although most
terminals should remain at just VFR conditions, slantwise visibility
may be heavily obstructed at times due to smoke layers. Elevated
smoke layers could also bring periods of obscuration to higher
mountain elevations especially in the vicinity of area wildfires.
A few thunderstorms along with gusty outflow winds are possible
again today for eastern CA and western NV, especially over the
Sierra and also within the Lassen County Convergence zone. For
Monday afternoon thunderstorm chances should be limited to
Mono/Mineral counties but an uptick in breezy afternoon winds is
likely. Afternoon breezes may be even stronger Tuesday afternoon.
JCM
&&
.FIRE WEATHER...
Dry and breezy conditions expected Monday and Tuesday.
High pressure over the region continues to bring heat today and
tomorrow. Thunderstorm chances remain low, but if a thunderstorm
does develop the hot dry surface conditions will promote strong
outflow winds and dry lightning strikes.
Low pressure will begin to push into the Pacific Northwest on
Monday leading to a dry, stable, but potentially breezy southwest
flow. This will limit thunderstorm chances to Mono-Mineral
Counties, improve smoke dispersion, but also increase fire
danger. Gusts up near 30 mph are possible Monday afternoon.
Winds should be a bit stronger Tuesday with cooler conditions as
the ridge completely breaks down with troughing nudging into
northern NV. Gusts over 30 mph, low humidity and critical fire
weather conditions appear more likely. Brong
&&
.REV Watches/Warnings/Advisories...
NV...Heat Advisory from 11 AM this morning to 11 PM PDT this evening
NVZ001-003>005.
CA...Heat Advisory from 11 AM this morning to 11 PM PDT this evening
CAZ070.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Fire Weather Watches in Nevada, 2021Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.